MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 35MM; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 35MM; SCREW, FIXATION, BONE
Catalog Number 2030-6535-1
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 01/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding loosening involving an other hip screw was reported.The event was confirmed.Method and results: device evaluation and results: a visual, functional and dimensional inspection could not be performed as the device was not returned.Medical records received and evaluation: the provided medical records were reviewed by a consulting clinician who indicated: "the primary harm involved is aseptic loosening of a tha acetabular implant.No obvious cause for this complication was reported.Further documentation required for completion of this assessment." device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies complaint history review: there has been no other event for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant concluded that the primary harm involved is aseptic loosening of an acetabular implant.As bone screws are intended to provide initial mechanical fixation for a time period of 2 years or less while biological fixation between the acetabular shell and the acetabulum develops, since in the reported event they did not exceeded the time for initial fixation therefore contributed to failure.The exact cause of the event could not be determined because insufficient information was provided.No further investigation for this event is possible at this time.Further information such as return of device, pre and post op xrays from the index surgery and outpatient office/clinic notes are needed to determine the root cause.If devices and/or additional information become available, this investigation will be reopened.Not returned.
 
Event or Problem Description
Patient was revised due to loosening of acetabular component.

Brand Name
6.5 CANCELLOUS BONE SCREW 35MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6244214
Report Number0002249697-2017-00196
Device Sequence Number10875800
Product Code HWC
UDI-Device Identifier07613327037012
UDI-Public(01)07613327037012(11)150816(17)200816(10)K88D2M(21)
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2020
Device Catalogue Number2030-6535-1
Device Lot NumberK88D2M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2016
Initial Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR